Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 110, NWS Charleston, SC

May 24, 20085 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 24, 2008, 5:51 PM EDT for 5 counties in Georgia. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2008, 5:51 PM EDT (21:51 UTC)
Expired
May 24, 2008, 6:45 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:54 PM EDTTSTM WND DMGFleming, GATREES DOWN ON POWER LINES. SEVERAL TREES KNOCKED DOWN ON TO HOMES IN THE FLEMING...MIDWAY...AND LAKE GEORGE AREAS.
May 24, 5:54 PM EDTHAIL 1Fleming, GA
May 24, 6:00 PM EDTTSTM WND DMG5 Se Fleming, GA*** 1 INJ *** LIBERTY COUNTY EMERGENCY MANAGER REPORTED 17 HOMES HAVE SUSTAINED MODERATE TO SEVERE DAMAGE IN THE LAKE GEORGE SUBDIVISION JUST EAST OF LIMERICK GEORGIA. SEVERAL HOMES HAVE BEEN CONDEMNED DUE TO THE EXTENSIVE NATURE OF THE DAMAGE. NUMEROUS TREES
May 24, 6:00 PM EDTTSTM WND DMG9 Ese Hinesville, GATHUNDERSTORM WINDS DOWNED NUMEROUS TREE LIMBS AND POWER LINES IN MIDWAY.
May 24, 6:00 PM EDTHAIL 1.759 Ese Hinesville, GAHAIL WAS REPORTED IN MIDWAY.
May 24, 6:01 PM EDTHAIL 1.759 Ese Hinesville, GATHUNDERSTORM WINDS ALSO DOWNED NUMEROUS TREE LIMBS.
May 24, 6:05 PM EDTHAIL 0.88Sunbury, GAREPORTED BY LOCAL MEDIA SPOTTER. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 242152
SVRCHS
GAC029-051-179-183-191-242245-
/O.NEW.KCHS.SV.W.0110.080524T2151Z-080524T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  EXTREME EAST CENTRAL LONG COUNTY IN SOUTHEAST GEORGIA...
  NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 645 PM EDT

* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MIDWAY...OR ABOUT 7 MILES SOUTHWEST OF RICHMOND HILL...MOVING SOUTH
  AT 37 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  FORT STEWART...BURROUGHS...
  MIDWAY...BELFAST...
  RICEBORO...CROSSROADS...
  RETREAT...HALFMOON LANDING...
  SOUTH NEWPORT...JONES...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU
ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR
AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3195 8157 3196 8148 3183 8139 3200 8125
      3177 8108 3172 8113 3172 8118 3170 8118
      3170 8113 3163 8112 3156 8117 3155 8125
      3153 8116 3144 8122 3143 8149
TIME...MOT...LOC 2151Z 349DEG 32KT 3186 8140

$$
3 follow-up statements
000 
WWUS52 KCHS 242205
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT SAT MAY 24 2008

GAC029-051-179-183-191-242245-
/O.CON.KCHS.SV.W.0110.000000T0000Z-080524T2245Z/
LONG GA-MCINTOSH GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
604 PM EDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL CHATHAM...SOUTHEASTERN LIBERTY...SOUTHEASTERN
BRYAN...NORTHERN MCINTOSH AND EXTREME EAST CENTRAL LONG COUNTIES...
...EXTREMELY DANGEROUS SEVERE THUNDERSTORM MOVING THROUGH LIBERTY
COUNTY...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR LIMERICK...OR ABOUT 9 MILES SOUTHWEST OF RICHMOND
HILL...MOVING SOUTH AT 37 MPH.

AT 600 PM EDT...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE
HAIL AND WIND DAMAGE NEAR MIDWAY GEORGIA.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
CARNIGAN...CRESCENT...CROSSROADS...EULONIA...HALFMOON LANDING...
JONES...KELLER...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY...VALONA AND
MIDWAY.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3143 8149 3170 8153 3182 8149 3188 8143
      3183 8139 3192 8130 3177 8108 3172 8113
      3172 8118 3170 8118 3170 8113 3163 8112
      3156 8117 3155 8125 3153 8116 3144 8123
TIME...MOT...LOC 2204Z 349DEG 32KT 3179 8137

$$
000 
WWUS52 KCHS 242220
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT SAT MAY 24 2008

GAC029-051-183-242227-
/O.CAN.KCHS.SV.W.0110.000000T0000Z-080524T2245Z/
LONG GA-BRYAN GA-CHATHAM GA-
620 PM EDT SAT MAY 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHATHAM...
SOUTHEASTERN BRYAN AND EXTREME EAST CENTRAL LONG COUNTIES HAS BEEN
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE MOVED SOUTH INTO LIBERTY COUNTY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3143 8149 3169 8149 3175 8144 3178 8130
      3172 8118 3170 8118 3170 8113 3163 8112
      3156 8117 3155 8125 3153 8116 3144 8123
TIME...MOT...LOC 2217Z 349DEG 32KT 3166 8119 3166 8143

$$

GAC179-191-242245-
/O.CON.KCHS.SV.W.0110.000000T0000Z-080524T2245Z/
MCINTOSH GA-LIBERTY GA-
620 PM EDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN LIBERTY AND NORTHEASTERN MCINTOSH COUNTIES...
...DANGEROUS SEVERE THUNDERSTORM MOVING THROUGH LIBERTY COUNTY...

AT 620 PM EDT...TRAINED WEATHER SPOTTERS AND DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM HALFMOON LANDING TO RETREAT...OR ALONG A LINE EXTENDING 
FROM 18 MILES SOUTH OF RICHMOND HILL TO 15 MILES SOUTHEAST OF 
HINESVILLE...MOVING SOUTH AT 37 MPH.

THIS STORM PRODUCED GOLF BALL SIZED HAIL AND WIND DAMAGE NEAR
MIDWAY...FLEMING AND RICEBORO.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...CRESCENT...EULONIA...HALFMOON LANDING...JONES...
MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...SAPELO ISLAND...
SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY AND VALONA.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3143 8149 3169 8149 3175 8144 3178 8130
      3172 8118 3170 8118 3170 8113 3163 8112
      3156 8117 3155 8125 3153 8116 3144 8123
TIME...MOT...LOC 2217Z 349DEG 32KT 3166 8119 3166 8143

$$
000 
WWUS52 KCHS 242229
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT SAT MAY 24 2008

GAC179-191-242245-
/O.CON.KCHS.SV.W.0110.000000T0000Z-080524T2245Z/
MCINTOSH GA-LIBERTY GA-
629 PM EDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN LIBERTY AND NORTHEASTERN MCINTOSH COUNTIES...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
HALFMOON LANDING TO SOUTH NEWPORT...OR ALONG A LINE EXTENDING FROM 22
MILES SOUTH OF RICHMOND HILL TO 18 MILES NORTH OF DARIEN...MOVING
SOUTH AT 37 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...CRESCENT...EULONIA...HALFMOON LANDING...JONES...
MERIDIAN...PINE HARBOR...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT AND VALONA.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3143 8149 3169 8149 3169 8132 3172 8118
      3170 8118 3170 8113 3163 8112 3156 8117
      3156 8120 3155 8125 3153 8116 3144 8123
TIME...MOT...LOC 2229Z 349DEG 32KT 3159 8118 3158 8139

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:47 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 24, 3:47 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT MAY 24 2008

.SYNOPSIS...
A COLD FRONT WILL PUSH S OF THE REGION THIS EVENING. HIGH PRES
WILL THEN BUILD OVER THE AREA FROM THE N THROUGH THE MIDDLE OF
NEXT WEEK. ANOTHER COLD FRONT MAY PUSH THE REGION WED NIGHT...
FOLLOWED BY ANOTHER HIGH PRES FOR LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE TO FIRE ALONG THE
ADVANCING COLD FRONT THROUGH EARLY THIS EVENING...WITH LINGERING
SBCAPES AROUND 2000 J/KG...0-6 KM SHEAR INCREASING 30-40 KNOTS
AND COLD FRONT/SEA BREEZE/CONVECTIVE BOUNDARY INTERACTION SUPPORTING
A THREAT FOR ISOLATED SEVERE THUNDERSTORMS. MEANWHILE...SCATTERED
POST FROPA SHOWERS...SUPPORTED BY A STRONG SHORTWAVE...WILL PUSH
THROUGH NORTHERN COUNTIES THROUGH THE EARLY EVENING. THIS FORECAST
ENDS SLIGHT CHANCE TO CHANCE POPS AFTER 8 PM...BUT ADJUSTMENTS TO
THIS TIMING MAY BE REQUIRED.

THEN...AS HIGH PRESSURE BUILDS INTO THE REGION TONIGHT...
COOLER/DRIER AIR WILL OVERSPREAD THE REGION. CANNOT RULE OUT
RESIDUAL LOW LEVEL POST FRONTAL CLOUDS...BUT UPSTREAM SATELLITE
TRENDS SUGGEST THAT CLOUDS WILL QUICKLY PULL AWAY FROM THE REGION
AFTER THE SHORTWAVE SWINGS THROUGH THIS EVENING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
WITH HIGH PRESSURE CENTERED NORTH OF THE REGION...EXPECT A SUNNY/DRY
SUNDAY...WITH TEMPERATURES AT OR JUST SLIGHT BELOW NORMAL COUPLED
WITH DEWPOINTS IN THE 50S. ON THE SOUTHERN PERIPHERY OF THE HIGH...
NORTHEAST WINDS COULD BECOME SOMEWHAT GUSTY...ESPECIALLY IN THE
MORNING THROUGH MIDDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
STRONG UPPER RIDGING WILL DOMINATE THE PATTERN FOR SUNDAY THROUGH
TUESDAY...WITH SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC.
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL THUS MAINTAIN RAIN
FREE WEATHER DURING THIS PERIOD. A GRADUAL WARMING TREND IS ALSO
EXPECTED EARLY IN THE WEEK...AS HIGH TEMPERATURES RETURN TO THE
UPPER 80S AWAY FROM THE COAST BY TUESDAY.

THE UPPER RIDGE WILL WEAKEN BY WEDNESDAY AND ALLOW A SURFACE WAVE
AND ASSOCIATED BACKDOOR COLD FRONT TO SINK SOUTH INTO THE FORECAST
AREA BY WEDNESDAY NIGHT. BOTH GFS AND ECMWF INDICATE SOME PRECIP
CROSSING FROM NORTHWEST TO SOUTHEAST THROUGH THE REGION WEDNESDAY
AND THURSDAY...AND CONTINUE TO MENTION SLIGHT CHANCE POPS MID WEEK
ACCORDINGLY. HIGH TEMPERATURES WILL BRIEFLY COOL INTO THE LOWER TO
MID 80S ON THURSDAY BEHIND THE FRONT...OTHERWISE REMAINING IN THE
MID TO UPPER 80S FOR LATE WEEK.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS A COLD FRONT ADVANCES SOUTH ACROSS THE REGION...A FEW
SHOWERS/THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF BOTH
TERMINALS...THROUGH MID AFTERNOON AROUND KCHS AND MID AFTERNOON TO
EARLY EVENING AROUND KSAV. 18Z TAFS INDICATE THUNDERSTORMS IN THE
VICINITY AND CBS AT BOTH SITES. EXPECT AMENDMENTS AS NEAR TERM
CONVECTIVE TRENDS BECOME CLEAR. MEANWHILE...IN THE WAKE OF COLD
FROPA...AT LEAST PERIODS OF MVFR CEILINGS ARE POSSIBLE THIS
AFTERNOON INTO THIS EVENING...ESPECIALLY AT KCHS. THEN...VFR
CONDITIONS ARE EXPECTED TONIGHT THROUGH SUNDAY. CANNOT RULE OUT
PERSISTENT MVFR CEILINGS WELL INTO TONIGHT...BUT UPSTREAM
SATELLITE TRENDS SUGGEST THAT CLEARING WILL PUSH INTO THE REGION
IN THE WAKE OF A PASSING SHORTWAVE AFTER DARK.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED.

&&

.MARINE...
THE TIGHT SURFACE PRESSURE GRADIENT AND COLD ADVECTION PROVIDED BY
POST COLD FROPA HIGH PRESSURE WILL MAINTAIN SMALL CRAFT ADVISORY
CONDITIONS THROUGH THIS EVENING ON CHARLESTON HARBOR...AND UNTIL
LATE TONIGHT/SUNDAY MORNING ACROSS NEARSHORE WATERS. EXTENSIONS TO
ONGOING SCAS MAY EVENTUALLY BE REQUIRED...BUT WILL DEFER THOSE
DECISIONS TO LATER SHIFTS. EVEN AS WINDS GRADUALLY DIMINISH ACROSS
THE REGION...SCA SEAS WILL PERSIST ACROSS AMZ374 BEYOND SUNDAY.

A RELATIVELY QUIET PATTERN EXPECTED TO PERSIST FROM SUNDAY INTO
WEDNESDAY...AS THE COASTAL WATERS REMAIN ON THE WESTERN PERIPHERY
OF ATLANTIC HIGH PRESSURE. A BACKDOOR FRONT SLIDING SOUTH LATE
WEDNESDAY NIGHT WILL RESULT IN ANOTHER BRIEF NORTHEAST SURGE EARLY
THURSDAY MORNING THROUGH THURSDAY NIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR AMZ330.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR AMZ354.

&&
Hazardous weather outlook, May 24, 4:53 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT SAT MAY 24 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
453 PM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG/SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH SOUTHWARD
INTO A WARM...MOIST AIRMASS ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA INTO EARLY EVENING. THESE CONDITIONS WILL
REMAIN FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS...PRODUCING
DAMAGING WIND GUSTS EXCEEDING 60 MPH AND LARGE HAIL.ALSO...ANY
THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN AND FREQUENT...DANGEROUS
CLOUD TO GROUND LIGHTNING.

THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST SOUTH AND WEST OF
A LINE FROM ALLENDALE TO BEAUFORT...INCLUDING ALL OF SOUTHEAST
GEORGIA...UNTIL 9 PM.

IF YOU ARE PARTICIPATING IN OUTDOOR ACTIVITIES THIS AFTERNOON AND
EVENING...REMAIN ALERT FOR DEVELOPING STORMS...AND MOVE INDOORS
IF YOU OBSERVE LIGHTNING OR HEAR THUNDER. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION AND POSSIBLE
WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ352-354-374-251000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
453 PM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG/SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH SOUTHWARD
ACROSS THE COASTAL WATERS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA INTO EARLY EVENING. THIS FRONT WILL PRODUCE ISOLATED
SEVERE THUNDERSTORMS...PRODUCING STRONG WIND GUSTS EXCEEDING 50
KNOTS AND LARGE HAIL. ALSO...ANY THUNDERSTORMS MAY PRODUCE VERY
HEAVY RAIN AND FREQUENT...DANGEROUS CLOUD TO WATER LIGHTNING.

THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST SOUTH OF EDISTO
BEACH UNTIL 9 PM.

IF YOU ARE BOATING ON THE COASTAL WATERS THIS AFTERNOON AND EVENING...
REMAIN ALERT FOR DEVELOPING STORMS...AND MOVE QUICKLY TO SAFE PORT
IF YOU OBSERVE LIGHTNING OR HEAR THUNDER. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION...INCLUDING
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-251000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
453 PM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ043>045-049-050-251000-
INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON-
453 PM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 24, 4:43 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT SAT MAY 24 2008

GAZ100-101-242115-
BULLOCH-EFFINGHAM-
443 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BULLOCH
COUNTY THROUGH 515 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR GWINETTS CROSSING...OR
ABOUT 9 MILES EAST OF STATESBORO...MOVING SOUTH AT 26 MPH.

AREAS IN AND AROUND BROOKLET...LEEFIELD...MARLOW...PINEORA AND
STILSON WILL BE IMPACTED THROUGH 515 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 24, 4:51 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SAT MAY 24 2008

GAZ101-118-119-SCZ047-048-051-242115-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
451 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BEAUFORT
COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWTON TO OLEARY...OR ALONG A LINE EXTENDING FROM
HILTON HEAD ISLAND TO 12 MILES NORTHWEST OF SAVANNAH...MOVING SOUTH
AT 16 MPH.

AREAS IN AND AROUND FOREST BEACH...BURROUGHS...GARDEN CITY...ISLE OF
HOPE...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...RIVERSIDE...
SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...TYBEE ISLAND...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST AND
SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 515 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 24, 5:19 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT SAT MAY 24 2008

GAZ100-101-116-118-242200-
BULLOCH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
519 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...BRYAN COUNTY AND CHATHAM COUNTY THROUGH 600 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR BLITCHTON...OR ABOUT 10
MILES EAST OF PEMBROKE...MOVING SOUTHEAST AT 24 MPH.

AREAS IN AND AROUND BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...
LANIER...MARLOW...MELDRIM...PINEORA AND POOLER WILL BE IMPACTED
THROUGH 600 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 24, 5:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT SAT MAY 24 2008

GAZ140-141-242215-
COASTAL MCINTOSH-INLAND MCINTOSH-
543 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 615 PM
EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
DARIEN...OR ABOUT OVER SAINT SIMONS ISLAND...MOVING SOUTHEAST AT 28
MPH.

AREAS IN AND AROUND DARIEN AND RIDGEVILLE WILL BE IMPACTED THROUGH
615 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:58 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham48 min
May 24, 5:26 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty48 min
May 24, 6:23 PM EDTSevere Thunderstorm WarningCHSMcIntosh38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.